MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC POLYETHYLENE INLAY W/TANTALUM MARKER/LARGE-10MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC POLYETHYLENE INLAY W/TANTALUM MARKER/LARGE-10MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC
Model Number PDL-L-PT10S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon had a 2 level prodisc-l and was having trouble getting the polyethylene inlays to go into the implanted endplates during an unknown procedure.The surgeon thought the angle of the access might be putting pressure on the inserter causing the problems.However, the surgeon tried a couple of different poly inlays and changed out the endplates trying to find a resolution.After several attempts the surgeon put the implants together on the back table and inserted it as one piece.After the case, surgeon played with the inserter and a demo implant and couldn't find anything apparently wrong with the instrumentation.It was unknown if there was surgical delay.Surgical procedure outcome and patient outcome were unknown.Concomitant device reported: unknown inserter (part# unknown, lot# unknown, quantity 1).This report is for one (1) polyethylene inlay w/tantalum marker/large-10mm-sterile.This is report 4 of 7 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot : part number: pdl-l-pt10s.Lot number: h504303.Date of manufacture: 11/11/17-01/19/18.Place of manufacture: depuy-synthes brandywine.Part expiration date: nov 30, 2020.Dhr review completed for this lot, no nonconformances found.The dhr shows that this lot was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Additional data-d4, h11 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLYETHYLENE INLAY W/TANTALUM MARKER/LARGE-10MM-STERILE
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8740047
Report Number2939274-2019-58890
Device Sequence Number19342939
Product Code MJO
UDI-Device Identifier10705034700045
UDI-Public(01)10705034700045
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberPDL-L-PT10S
Device Catalogue NumberPDL-L-PT10S
Device Lot NumberH504303
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/25/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS; UNK - INSERTION INSTRUMENTS